Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The numerical range of a Toeplitz operator


Author: E. M. Klein
Journal: Proc. Amer. Math. Soc. 35 (1972), 101-103
MSC: Primary 47B35
DOI: https://doi.org/10.1090/S0002-9939-1972-0296725-4
MathSciNet review: 0296725
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we explicitly compute the numerical range of an arbitrary Toeplitz operator on the classical Hardy space $ {H^2}$ of the unit circle. In particular, we show that the numerical range depends only on the spectrum of the given Toeplitz operator. Several special cases are also considered.


References [Enhancements On Off] (What's this?)

  • [1] A. Brown and P. R. Halmos, Algebraic properties of Toeplitz operators, J. Reine Angew. Math. 213 (1963/64), 89-102. MR 28 #3350; 30 #1205. MR 0160136 (28:3350)
  • [2] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N.J., 1967. MR 34 #8178. MR 0208368 (34:8178)
  • [3] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Englewood Cliffs, N.J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [4] J. G. Stampfli, Extreme points of the numerical range of a hyponormal operator, Michigan Math. J. 13 (1966), 87-89. MR 32 #4551. MR 0187097 (32:4551)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B35

Retrieve articles in all journals with MSC: 47B35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0296725-4
Keywords: Toeplitz operator, numerical range, spectrum, convexoid operator
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society